MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMPSZ 3 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMPSZ 3 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420116
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to gonarthrosis and instability in knee.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical analysis indicates that it was reported on (b)(6) 2016, the patient underwent a total knee cemented prosthesis implant for gonarthrosis.The patient complained of gonalgia and feeling of failure / instability of the operated knee.Two years later, the patient underwent prosthesis removal and re-implantation with total knee restorative prosthesis.No clinically relevant information was provided for inclusion in this investigation.Without the request clinical information the root cause of the gonalgia and feeling of failure / instability of the operated knee cannot be concluded.The future impact to the patient cannot be concluded due to the lack of clinical information.No further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.
 
Additional Manufacturer Narrative
The associated genesis ii ps femoral component was not returned for evaluation.The device was manufactured in 2016.Our investigation including a review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation indicated that without the requested clinical information the root cause of the gonalgia and feeling of failure/or instability of the operative knee cannot be concluded.The patient¿s age, bone quality, and/or body habitus as contributing factors cannot be ruled out.The future impact to the patient cannot be concluded due to the lack of clinical information.No further clinical/medical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
GEN II COCR PS NP FEMORAL COMPSZ 3 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7251884
Report Number1020279-2018-00134
Device Sequence Number13771638
Product Code JWH
UDI-Device Identifier03596010206022
UDI-Public03596010206022
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Catalogue Number71420116
Device Lot Number16AM18035
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer01/29/2018
01/29/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date04/12/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR